MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-4-12-3D-SS
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907); Unintended Movement (3026)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil did not detach with the instant detacher.Manual detachment was attempted by breaking the push wire and pulling the end, coil did not detach.While retracting the microcatheter the coil came back into the microcatheter.It was pushed back into the aneurysm with the wire.At the end there was coil protrusion into the parent vessel which was treated with neuroform atlas intracranial stent.The device and any accessories were prepared as indicated in the ifu.There was non-detachment.The physician attempted to detach the coil with the instant detacher 4 times.The physician did not try another instant detacher.There was one attempt at detachment via hypotube.Coil did not detach with the detacher or manual detachment.It was pushed into the aneurysm with guidewire and there was protrusion into the parent vessel.The patient is alive with no injury.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.Ancillary devices include a sl 10 excelsior microcatheter, synchro select soft straight 0.014 guidewire.
 
Additional Manufacturer Narrative
B5 updated with additional information received.H6.Device codes update based on all available information.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received clarified that while attempting to retrieve the coil, when it was only partially retracted in the mi crocatheter, it detached.Since it could not be fully retrieved safely, the physician attempt to push the coil back into the aneurysm using a guidewire but it could not be fully pushed back into the aneurysm and a portion of the coil remained outside the aneurysm, in the parent vessel.Thus a neuroform stent was implanted.The cause of premature detach after non-detachment was not determined.No issues had occurred prior to coil non-detachment.There was no damage observed to the axium pushwire.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22945847
Report Number9617601-2025-01271
Device Sequence Number9819529
Product Code KRD
UDI-Device Identifier00847536008120
UDI-Public(01)00847536008120(17)260901(10)227286554
Combination Product (Y/N)N
Initial Reporter CountryTC
PMA/510(K) Number
K081465
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Model NumberAPB-4-12-3D-SS
Device Catalogue NumberAPB-4-12-3D-SS
Device Lot Number227286554
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2025
Supplement Date Received by Manufacturer09/12/2025
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date10/09/2025
Date Device Manufactured09/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale